How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr_Anderson Your Own Question
Dr_Anderson, Doctor
Category: Mental Health
Satisfied Customers: 335
Experience:  Psychiatrist
Type Your Mental Health Question Here...
Dr_Anderson is online now
A new question is answered every 9 seconds

I am battling with an anxiety in my chest. After my morning

This answer was rated:

I am battling with an anxiety in my chest.After my morning meds. Which are 60 mg Cymbalta, 75 mg lyrica ,2.5 zyprexa and 1 mgZanor. I also have no motivation. Is this due to meds? Also the morning anxiety,.?

Dr_Anderson : Greetings, and thank you for your question. My other reply got deleted, so sorry for the delay!
Dr_Anderson : Certainly, some of the medications you are on may lead to lower motivation, but this is usually because they sedate or make a person tired. Anxiety itself is a huge motivation-buster, though! So, the priority should be to get the anxiety under control. Once it is, of the motivation is still an issue, then a critical eye on the medications would be a good idea.
Dr_Anderson : Given that your anxiety is worse in the morning, this may be due to the anxiety itself, rebound from the Zanor, or possibly a side effect from the Lyrica.
Dr_Anderson : Does the anxiety get better as the day wears on, or stay constant? Have the meds made any difference?
Dr_Anderson : Regards,
Dr_Anderson : Dr. Anderson
Customer: replied 4 years ago.
The anxiety lingers most of the day. I thought lyrica controlled anxiety. Would epilem or zyprexa affect my motivation? What do you recommend my med cocktail to look like.
Greetings! Lyrica is one of those medications that can go either way - for some people, it does a good job helping with anxiety. For others, it actually increases it. So, it is important to know how your anxiety reacted to adding the Lyrica.

Epilem and Zyprexa could also affect motivation from the sedation standpoint, so yes they can play a role.

As for how the cocktail should look, I tend to be a med minimalist, meaning I try to get folks on the lowest doses and fewest meds possible. Cymbalta is a good pick, but it may need to be higher (90-120 mg). I would probably do away with the Lyrica unless there is a compelling reason to keep it. Zyprexa could also stand to be a bit higher, perhaps 5-10 mg total.

Of course, this also depends upon what the underlying diagnoses are! If the diagnosis is not correct, the treatments won't work, or work as well. What are your diagnoses, again?


Dr. Anderson
Customer: replied 4 years ago.
Hi doc I am bi polar cyclothermia. Currently meds are 2.5 mg zyprexa am, 1 mg zanor am 75 mg Lyrica am and 60 mg Cymbalta am. Plus 300 mg epilem. Lunchtime is 2.5 mg zyprexa, 1 mg zanor,75 mg lyrica. Nightime is 7.5 mg zyprexa, 1 mg zanor,
75 mg anafranil, 50 mg Seroquel, 500 mg epilem and immovane to sleep.
Customer: replied 4 years ago.
Still in discussion.
Ok, thanks, XXXXX XXXXX very helpful. For some of my patients, the presence of an antidepressant actually increases their anxiety because it gives them mixed energy - kind of like a hypomania but the mood is low or anxious instead of happy. So, the Cymbalta has to be carefully considered for decrease or even stopping altogether.

As mentioned above, Lyrica can make anxiety worse in some patients, so it should be considered. You are on a total of 12.5 mg of Zyprexa plus Seroquel 50 mg (for sleep) - 2 antipsychotics. Has either one alone been tried at higher doses? The Epilem is a good option, it can help both with the anxiety and the cyclothymia.

SO, ideally I think your medications would look like this:
(1) Epilem at 1000 to 1500 mg, based upon what the blood level shows
(2) Remove the Cymbalta if it is felt to be making things worse
(3) Continue the Zanor until things are better and then come off of it.
(4) Possibly get off the Lyrica, but continue for now
(5) Optimize either the Zyprexa or the Seroquel, but choose one and get off the other.

Keep in mind, this is without the benefit of seeing you and knowing your story in person, so please take it with a grain of salt! But these ideas I think would be helpful to manage the anxiety, keep the mood steady, and get you on fewer meds.

Hope this helps!


Dr. Anderson
Customer: replied 4 years ago.
What about the anafranil?
Goodness, sorry I missed that one - yes, I'd include it in the list of medications to consider coming off of. The simpler your medication regimen is, the easier it is to know what is doing what to help, not help, or even harm you.
Dr_Anderson and other Mental Health Specialists are ready to help you